MAUDE Adverse Event Report: SYNTHES GMBH 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; PLATE, BONE

SYNTHES GMBH 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; PLATE, BONE
Catalog Number 04.511.225.01
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: unknown event date between september 2019 and november 2023.D10: concomitant therapy date is september 23, 2019.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a revision surgery occurred on (b)(6) 2023 due to non union and implant migration of the maxilla area.The patient mentioned something "felt loose" in the area approximately 6 months prior to the revision surgery.During the surgery, all the screws were found and removed.Patient was revised to 3 l-plates and screws to stabilize.Initial surgery using custom 3dprinted titanium was performed on september 23, 2019.Patient reported there was no new trauma to the area after the initial surgery.This report is for (b)(4) for 1.85mm ti matrix screw self-drilling/5mm.This complaint is linked to (b)(4) and (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation was not able to identify any evidence that suggests migration of the 1.85mm ti matrix screw self-drilling/5mm.Additionally an unknown broken plate can be seen on the photographs and it could have contributed to the reported allegation, however with the information provided is not possible to determine.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was unconfirmed as the observed condition of the 1.85mm ti matrix screw self-drilling/5mm would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.85MM TI MATRIX SCREW SELF-DRILLING/5MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18236558
Report Number8030965-2023-15031
Device Sequence Number7151971
Product Code JEY
UDI-Device Identifier10887587023618
UDI-Public10887587023618
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.511.225.01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM; 1.85MM TI MATRIX SCREW SELF-DRILLING/5MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown